Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 206, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 12, 2020, 7:02 PM CDT for Presidio County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2020, 7:02 PM CDT (00:02 UTC)
- Expired
- Sep 12, 2020, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WUUS54 KMAF 130002
SVRMAF
TXC377-130045-
/O.NEW.KMAF.SV.W.0206.200913T0002Z-200913T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
702 PM CDT Sat Sep 12 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Presidio County in southwestern Texas...
* Until 745 PM CDT.
* At 702 PM CDT, a severe thunderstorm was located 10 miles north of
Presidio, moving northeast at 10 mph.
HAZARD...70 mph wind gusts.
SOURCE...67 mph wind observed at Presidio Airport.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Presidio, Shafter, Casa Piedra and Presidio Lely International
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2954 10437 2974 10445 2996 10413 2957 10394
TIME...MOT...LOC 0002Z 246DEG 8KT 2971 10431
HAIL...<.75IN
WIND...70MPH
$$
291 follow-up statement
022
WWUS54 KMAF 130021
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
721 PM CDT Sat Sep 12 2020
TXC377-130045-
/O.CON.KMAF.SV.W.0206.000000T0000Z-200913T0045Z/
Presidio TX-
721 PM CDT Sat Sep 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN PRESIDIO COUNTY...
At 720 PM CDT, a severe thunderstorm was located 13 miles northeast
of Presidio, moving northeast at 10 mph.
HAZARD...70 mph wind gusts.
SOURCE...A 67 mph wind gust was reported at the Presidio Airport
around 7 PM.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Presidio, Shafter, Casa Piedra and Presidio Lely International
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2954 10437 2976 10442 2996 10413 2961 10396
TIME...MOT...LOC 0020Z 246DEG 8KT 2973 10427
HAIL...<.75IN
WIND...70MPH
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 6:48 PM CDT, 14 minutes earlier.
Area forecast discussion, Sep 12, 6:48 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 648 PM CDT Sat Sep 12 2020 .DISCUSSION... Please see 00Z aviation discussion below. && .AVIATION... VFR will continue through the forecast period w/hazy skies from wildfire smoke over the western U.S. A weak frontal boundary will slide through the area early tomorrow causing a NE wind shift at all terminals. && .PREV DISCUSSION... /issued 214 PM CDT Sat Sep 12 2020/ DISCUSSION... A weak upper level disturbance will slowly move through the forecast area through Wednesday. The best chance of showers and thunderstorms through Monday will be in the mountains, when the system will be most potent with enhancement from upslope flow. Severe weather is not expected with this system due to weak shear and weak instability. Will go dry for Tuesday and Wednesday as the system will be very weak with the stability of the air mass increasing further. Temperatures will be at or below normal through Tuesday with surface high pressure dominating. Will go mainly dry Thursday through next Saturday with near or slightly above normal temperatures due to an upper level ridge building over the region. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 66 86 64 82 / 10 20 0 0 Carlsbad 61 88 62 83 / 0 20 20 20 Dryden 70 87 68 85 / 10 40 20 20 Fort Stockton 65 86 63 81 / 0 30 20 20 Guadalupe Pass 63 80 60 74 / 10 20 20 20 Hobbs 60 85 58 82 / 10 20 10 10 Marfa 56 81 55 77 / 20 30 30 20 Midland Intl Airport 66 86 63 82 / 10 20 10 10 Odessa 66 86 63 83 / 10 20 10 10 Wink 65 89 64 84 / 0 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 24
Hazardous weather outlook, Sep 12, 1:17 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 117 PM CDT Sat Sep 12 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-131830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 117 PM CDT Sat Sep 12 2020 /1217 PM MDT Sat Sep 12 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:11 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Sep 13, 6:52 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Ward, Winkler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.